MAUDE Adverse Event Report: BECKMAN COULTER ACCESS ACCUTNI+3 REAGENT; IMMUNOASSAY METHOD, TROPONIN SUBUNIT

BECKMAN COULTER ACCESS ACCUTNI+3 REAGENT; IMMUNOASSAY METHOD, TROPONIN SUBUNIT
Model Number A98264
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 02/25/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The full patient identifier is (b)(6).The customer did not supply patient demographics such as weight, ethnicity or race.The access accutni+3 reagent was not returned for evaluation.All assay and system verifications met specifications at the time of the event.No hardware errors, flags or other assay issues were reported in conjunction with this event.A laboratory solution specialist (lss) was dispatched on customer site to perform interference testing.The neat sample result was elevated at 1.08 ng/ml which was accordant with the elevated result reported by customer.However the control result showed a bias over 25% that indicated a matrix effect within sample.The interference testing results could not be interpreted due to the matrix effect.Per the access accutni+3 instructions for use part number b00495 m, it states: "for assays employing antibodies, the possibility exists for interference by heterophile antibodies in the patient sample.Patients who have been regularly exposed to animals or have received immunotherapy or diagnostic procedures utilizing immunoglobulins or immunoglobulin fragments may produce antibodies, e.G.Hama, that interfere with immunoassays.Additionally, other heterophile antibodies such as human anti-goat antibodies may be present in patient samples.Such interfering antibodies may cause erroneous results.Carefully evaluate the results of patients suspected of having these antibodies." "the access accutni+3 assay is not intended to be used in isolation.Results should be interpreted in conjunction with other diagnostic tests and clinical information.When serial samples are obtained and troponin is considered in the clinical context of each patient, acute events such as mi may be distinguished from other conditions causing myocardial injury." in conclusion, the cause of this event cannot be determined with the available information.There is malfunction as original result is discordant with 2 or more replicate measurements of the same specimen on other devices.
 
Event or Problem Description
On (b)(6) 2021 the customer reported obtaining reproducible elevated troponin i (access accutni+3) results for one patient involving the laboratory's unicel dxi 800 analyzer immunoassay (serial number (b)(4)).One patient was admitted on (b)(6) 2021 and had normal blood pressure on admission but the electrocardiogram showed high voltage on the left ventricular surface.Customer reported that the troponin results for this patient used to be beyond the normal reference range (>0.04 ng/ml) but the accutni+3 results had increased.The unexpected initial patient sample results reported were 1.596 ng/ml and 1.797 ng/ml.The patient was retested on (b)(6) 2021 with a result of 1.782 ng/ml and on (b)(6) 2021 with a result of 1.583 ng/ml.Customer run sample patient on different platforms.The access accutni+3 results were discordant with the access hstni results with a low result of 0.00 ng/ml on (b)(6) 2021, with the vidas methodology with a low result of <0.01 ng/ml (data not provided) and with the roche methodology with a low result of <0.005 ng/ml (data not provided).The customer reported delayed treatment due to the elevated access accutni+3 results.Patient was waiting for the seventh injection of a pd-1 immunotherapy treatment.No further information was provided.No system check was provided.Calibration passed on (b)(6) 2021 with reagent lot 922394 and calibrator lot 922311.Qc was passing within the laboratory¿s established ranges.No hardware errors or issues with other assays were reported in conjunction with this event.A laboratory solution specialist (lss) was dispatched onsite to perform interference testing.Sample tube collection type was not provided.Sample processing information such as centrifugation time, speed and temperature were not provided.There was no report of sample integrity issues.No further sample information was provided.

Brand Name
ACCESS ACCUTNI+3 REAGENT
Common Device Name
IMMUNOASSAY METHOD, TROPONIN SUBUNIT
Manufacturer (Section D)
BECKMAN COULTER
1000 lake hazeltine drive
chaska MN 55318
MDR Report Key11472084
Report Number2122870-2021-00028
Device Sequence Number17154165
Product Code MMI
UDI-Device Identifier15099590209353
UDI-Public(01)15099590209353(17)210831(11)200831(10)922394
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K121214
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2021
Device Model NumberA98264
Device Catalogue NumberA98264
Device Lot Number922394
Was Device Available for Evaluation? No
Distributor Facility Aware Date03/01/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/01/2021
Initial Report FDA Received Date03/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age64 YR